Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2013, 6:58 PM EDT for Coshocton County, Guernsey County, Tuscarawas County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2013, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 12, 2013, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Guernsey County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:28 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:57 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 12, 4:57 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT WED JUN 12 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION THROUGH THURSDAY...FOLLOWED BY BUILDING HIGH PRESSURE LATE
FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
500 PM UPDATE...SCATTERED SHOWERS SPREADING SE ACROSS NW SECTIONS
CWA. CAP STILL HOLDING BUT RIGOROUS DEVELOPMENT WELL UPSTREAM IN
IL AND IA. 18Z HRRR DEVELOPS CONVECTION NW OH AND PUSHES SE TO
EDGE OF CWA BY 00Z. WILL CONTINUE TO CLOSELY MONITOR.
REST OF PREVIOUS DISCUSSION FOLLOWS...
CLOUDS FROM A DSPTD TSTM COMPLEX CONT TO STREAM INTO THE RGN.
VERY LITTLE OF WHAT IS ON RADAR IS REACHING THE GROUND. THE
ATMOSPHERE REMAINS CAPPED WITH WARMING AT H7 PER RECENT AIRCRAFT
SOUNDING AND MESO DATA. UPSTREAM SPECIAL 18Z SOUNDINGS SHOW INCRD
CAPPING WITH FURTHER WRM AIR ADVCTN AT H7. THIS IS SPPRTD BY LTL
IF ANY CU ON VSBL STLT. THINK THE LULL IN ACTIVITY WL PERSIST INTO
THE EVE.
STILL EXPTG A TSTM COMPLEX TO DVLP ACRS THE IL/WI/IA AREA AS THE
CAP WKNS AND A SHRTWV MOVES IN. THIS CNVCTN SHOULD MOVE EWD INTO
OUR AREA LATER TNGT. PWATS SHOULD BE INCRG...AND EXP GOOD DYNAMICS
TO SPREAD EWD WITH A DEEPENING SFC LOW AS WELL. SPEED SHEAR AND
ELEVATED INSTAB STILL PLENTY SUFFICIENT TO MAINTAIN TSTMS AS THEY
MOVE INTO THE RGN. HIGHEST CHC FOR SVR TSTMS SHOULD BE OFF TO OUR
WEST...BUT STILL A THREAT FOR SVR INTO OUR RGN WITH ANY COMPLEX
THAT MOVES IN. MOMENTUM AND CNVCTV COLD POOLING SHOULD RESULT IN
DAMAGING WNDS BEING THE MAIN THREAT. WL HAVE TO CLOSELY MONITOR
THIS SITUATION TNGT.
WITH INCRG PWATS AND DYNAMICS INTO THU MRNG...HAVE EXPANDED THE
FLASH FLOOD WATCH FOR THE FORECAST AREA. EXPTG 1-2...WITH LOCALLY
3 INCHES OF RAIN PSBL. FLASH FLOOD GUIDANCE NUMBERS SPPRT THIS ESP
IN URBAN AND FLOOD PRONE AREAS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE SFC LOW AND A CDFNT WL PUSH E OF THE AREA THU AFTN...BRINGING
A GRDL END TO THE SHWRS/TSTMS. LOCALLY HEAVY RAINFALL STILL PSBL
IN THE MRNG. BEST THREAT FOR ANY SVR WEA SHOULD GENLY BE TO OUR E.
A WK VORT MAXES DROPS SE ACRS THE AREA FRI SO ONLY MENTIONED SLGT
CHC POPS FOR SHWRS. HIGH PRES QUICKLY BLDS IN LTR FRI AND SAT WITH
CLRG CONDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG WAVE PATTERN LOOKS TO FAVOR TROUGHING OVER THE GREAT LAKES
AND NORTHEASTERN REGION OF THE COUNTRY THROUGH THE PERIOD WITH
SEVERAL ILL-TIMED SHORT WAVE SYSTEMS LIKELY TO EVOLVE IN THE
NORTHWESTERLY FLOW ALOFT. THIS WILL BRING CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH MOST OF THE EXTENDED FORECAST. THIS SHOULD
KEEP TEMPERATURES FROM REALLY GETTING TOO WARM DURING ANY PARTICULAR
PERIOD OF THE LONG TERM AT LEAST UNTIL MID-WEEK NEXT WEEK. BY THAT
TIME...LONG WAVE RIDGING SHOULD START TO EDGE FROM THE PLAINS TOWARD
THE WESTERN GREAT LAKES...BRINGING A GRADUAL END TO UNSETTLED
CONDITIONS OVER OUR REGION.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
GENERAL VFR IS EXPECTED INTO THE LATE AFTERNOON. LATEST MODEL
SOUNDINGS SHOW SOME CAPPING STILL TO OVERCOME...AND HI RES
MODELS SHOW SCT STORMS POSSIBLE LATE AFTERNOON BUT NOTHING
WIDESPREAD AND HAVE KEPT VCTS UNTIL NEAR SUNSET.
SHOWERS/THUNDERSTORMS BECOME LIKELY 01-03Z WEST AND 04-06Z EAST AS
SURFACE LOW GAINS STRENGTH OVER THE LOWER OHIO VALLEY...WITH
PREVAILING TSRA CONTINUED UNTIL 08-09Z. LOCAL IFR CONDITIONS WILL BE
POSSIBLE IN THE HEAVIEST CELLS. TIMING WILL LIKELY NEED TO BE
ADJUSTED BASED ON DEVELOPMENT OF ANY CONVECTIVE COMPLEX. LOW
PRESSURE SYSTEM WILL THEN WRAP UP AS IT CROSSES THE RIDGES THURSDAY
MORNING WITH COLD FRONT PUSHING EAST ACROSS THE REGION MID MORNING
TO EARLY AFTERNOON. LOW LEVEL WIND SHEAR MAINTAINED FOR THE
OVERNIGHT HOURS AS LOW LEVEL JET WILL BE RIDING OVER DEVELOPING
INVERSION OVERNIGHT. RESTRICTIONS IN SHOWERS WILL END NORTHWEST TO
SOUTHEAST THURSDAY AS COLD FRONT SWEEPS EAST.
.OUTLOOK.../THURSDAY NIGHT THROUGH SUNDAY/...
HIGH PRES WL RTN VFR TO REGIONAL PORTS FOR FRI AND SAT. PCPN AND
RESTRICTION CHCS WL INCRS AGAIN SUNDAY INTO MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR OHZ039>041-048>050-057>059-068-069.
PA...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR PAZ007>009-013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Jun 12, 6:45 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 645 PM EDT WED JUN 12 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021>023-041-132245- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 645 PM EDT WED JUN 12 2013 ...TORNADO WATCH 301 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ007>009-013>016-022-023-132245- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 645 PM EDT WED JUN 12 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:10 AM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 37 hr |
| Jun 12, 7:29 PM EDT | Tornado Warning | PBZ | Coshocton, Tuscarawas | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.